Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2007, 4:15 AM CDT for Pierce County, Sheridan County, Wells County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2007, 4:15 AM CDT (09:15 UTC)
- Expired
- Jun 11, 2007, 4:46 AM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Pierce County, ND, Sheridan County, ND, Wells County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 110917 SVRBIS NDC069-083-103-111015- /O.NEW.KBIS.SV.W.0095.070611T0915Z-070611T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS REISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA... NORTHEASTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 515 AM CDT * AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARTIN...OR ABOUT 59 MILES SOUTHWEST OF DEVILS LAKE...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SELZ AND MARTIN NOW... RURAL AREAS OF SOUTH CENTRAL PIERCE COUNTY AROUND 430 AM CDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...THIS STORM IS PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4772 10019 4772 9988 4806 9987 4806 10019 $$ VJ
1 follow-up statement
000 WWUS53 KBIS 110946 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 445 AM CDT MON JUN 11 2007 NDC069-083-103-110955- /O.CAN.KBIS.SV.W.0095.000000T0000Z-070611T1015Z/ SHERIDAN ND-WELLS ND-PIERCE ND- 445 AM CDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIERCE... NORTHWESTERN WELLS AND NORTHEASTERN SHERIDAN COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4772 10019 4772 9988 4806 9987 4806 10019 $$ VJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:31 AM CDT, 44 minutes earlier.
Area forecast discussion, Jun 11, 3:31 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CDT MON JUN 11 2007 .SHORT TERM... A RESERVOIR OF STRONG INSTABILITY IS MOVING INTO OUR FA NOW WITH WAA UNDERWAY. THE 00Z NAM/GFS ARE IN RELATIVE SYNC WITH ONE ANOTHER THRU 12Z TUE...THOUGH THE NAM IS MORE AGGRESSIVE WITH CONVECTIVE DVLPMNT TONIGHT. AFTER THAT POINT THE NAM IS MUCH MORE PROGRESSIVE WITH THE SFC FRONT. THE GFS HAS THE SUPPORT OF PERSISTENCE AS WELL AS THE 12Z ECWMF/GEM SOLUTIONS AND SO IN COLLABORATION WITH HPC WE HAVE BLENDED OUR FCST TO THE SLOWER GFS SOLUTION. THUS +RA COULD BECOME QUITE THE CONCERN BY TUE. TOO SOON FOR ANY FLOOD WATCH BUT BY THIS POINT TOMORROW MORNING ONE MAY BE REQUIRED. IN REALITY...THE GOING FCST HANDLES WELL THE PRESENT THOUGHTS SO THERE WAS LITTLE IN THE WAY OF CHANGES WITH THIS RELEASE. TEMPS TODAY ARE STILL TRICKY AS MIXING DOWN TEMPS FROM ABOUT 850 OR 800 MB WOULD YIELD THE MID 90S F THAT MOS PORTRAYS. THINK THAT THERE WILL BE SOME 90 DEG READINGS OUT THERE AND IN FACT WE BASED THE TEMP FCST OFF THE BIAS-CORRECTED MAV GUIDANCE WHICH HAS PERFORMED WELL LATELY...WHICH GIVES BISMARCK ITSELF A HIGH OF 91 F. 700MB WARMING QUICKLY CAPPED OFF THE INITIAL ROUND OF STORMS THAT DEVELOPED ON THE LEADING EDGE OF THE DEEPER INSTABILITY AROUND 06Z. ROUND ONE OF SVR WX IS PROBABLY ABOUT OVER WITH THE LOW LVL THERMAL RIDGE AXIS CAPPING OFF AN INCREASINGLY MOIST BNDRY LYR AIRMASS MOST OF THE DAY TODAY. LAPSE RATES IN THE EML /ELEVATED MIXED LAYER/ APPROACH 9 DEG C/KM AND THIS IS A PRIMARY REASON WE WILL HAVE 3000-4000 J/KG OF MLCAPE COME AFTERNOON. MLCINH IS STRONG UNTIL LATE...AND WHILE THERE REMAINS SOME CONCERN THAT THE FRONT WILL REMAIN CAPPED TO SFC-BASED STORMS...THE VAST MAJORITY OF SIGNS POINT OTHERWISE. 700MB TEMPS BEGIN FALLING NEAR 00Z AND MODELS ARE CONSISTENT IN A S/W LIFTING NE INTO THE REGION ABOUT THIS TIME. SEEMS THERE ARE TWO FOCI FOR TSTMS...THE SFC FRONT LINED UP FROM BOWMAN-DIK-PORTAL BY 00Z TUE AND THE SECOND THE HIGHER TERRAIN OF NE WYOMING. THE FORMER IS OUR FIRST CONCERN WITH DEGREE OF INSTABILITY AND 30-40KTS OF BULK 0-6KM SHEAR SUPPORTING POTENTIAL FOR SUPERCELLS. THIS SETUP CERTAINLY FAVORS VERY LARGE HAIL. LOW LVL SHEAR IS NOT PARTICULARLY FAVORABLE FOR A TOR THREAT AND LCL/S ARE NOT EXPECTED TO BE EITHER BUT WITH SUCH A LARGE AMOUNT OF MLCAPE AND A FAVORABLE VEERING WIND PROFILE AN ISOLATED TOR CANNOT BE RULED OUT. BY EVE WE EXPECT UPSCALE GROWTH INTO AN MCS OR TWO BOTH FROM ANY STORMS WHICH GET GOING ON THE FRONT AND THE OTHER POSSIBILITY BEING CONVECTION COMING OFF THE HIGH TERRAIN QUICKLY TAKING ON MCS CHARACTERISTICS. FORWARD PROPAGATING CORFIDI VECTORS SUGGEST RAPID MOTION TO THE NE AND IN THIS ENVIRONMENT /STRONG MLCAPE...ABUNDANT DRY AIR IN THE MID LVLS...AND STRENGTHENING DEEP LAYER SHEAR WITH 50KTS SHOWING ITSELF AT 500MB/ A SIGNIFICANT DAMAGING WIND THREAT COULD TAKE SHAPE. A LITTLE CONCERNED AS TO JUST WHERE THE SVR THREAT TAKES SHAPE OVERNIGHT BUT WITH EXPECTED EXPANDING COLD POOLS THE CAP COULD BREAK DOWN JUST ABOUT ANYWHERE. ALSO A LITTLE CONCERNED AS TO WHETHER STORMS WILL BECOME OUTFLOW DOMINANT AND CUT OFF THE THREAT EARLIER THAN 06Z. THE FLIP SIDE OF THE COIN IS THAT A 50KT LLJ TAKES SHAPE WHICH COULD KEEP UPDRAFTS DEVELOPING FOR A WHILE...AND VERY OFTEN IN THIS SITUATION THE SVR THREAT CAN KEEP UP ALL NIGHT. EITHER WAY WE EXPECT A MODERATE AMOUNT OF INSTABILITY TO REMAIN IN PLACE COME TUE...THOUGH LAPSE RATES ARE PROG TO BE MUCH LESS STEEP. HEIGHTS COME CRASHING DOWN AT THIS POINT AND WITH LOW LVL MOISTURE A PLENTY /SIGNIFIED BY PWATS IN EXCESS OF 1.5 INCHES AND LOW LVL MIXING RATIOS 10-15 G/KG/ +RA MIGHT BECOME THE PRIMARY THREAT. CERTAINLY POTENTIAL FOR FLOODING ISSUES...AND IF THE GFS IS CORRECT IN LIFTING ANOTHER S/W NE JUST TO THE SE OF OUR FA 12-18Z WED THEN YET ANOTHER ROUND OF RAIN COULD ENSUE. IT IS TRUE THAT THE GFS IS SUFFERING FROM SOME GRID SCALE FEEDBACK ISSUES WITH ITS QPF FCSTS BUT THE DEGREE OF CAPE AND STRONG DYNAMICS COURTESY OUR POSITION BENEATH THE ENTRANCE REGION OF A 100KT JET STREAK MEANS THAT THE SOLUTION MAY NOT BE FAR FROM THE TRUTH IN THIS CASE. SVR THREAT IS CERTAINLY NOT OVER ON TUE EITHER BUT WITH RAPIDLY COOLING TEMPS ALOFT AND LARGELY UNIDIRECTIONAL DEEP LAYER SHEAR A MORE LINEAR CONVECTIVE COMPLEX MAY TAKE SHAPE WITH SHEER NUMBER OF UPDRAFTS POTENTIALLY LIMITING THE SVR THREAT. .LONG TERM... GFS AND ECMWF SEEM TO BE SIMILAR THIS MORNING THAN IN THE PAST COUPLE OF DAYS WITH A NEW UPPER LEVEL LOW AND SHORTWAVE TO COME INTO THE ROCKIES BY THURSDAY. BOTH MODELS SLIDE THIS SYSTEM EAST ALONG THE INTERNATIONAL BORDER AND NORTH DAKOTA BY FRIDAY WITH THE GFS A BIT FASTER. A NEW SHORTWAVE DOES COME INTO THE PACIFIC NW REGION ON FRIDAY AND DIGS SOUTHEAST. THIS MAY EJECT THE THURSDAY SYSTEM A BIT MORE TO THE NORTHEAST INTO CANADA THAN CURRENTLY FORECAST WHICH MAY RESULT IN A LESSER CHANCE FOR PRECIPITATION. SO I WILL LEAVE A SLIGHT CHANCE FOR CONVECTION IN FOR THURSDAY ALONE FOR NOW. THE NW STATES SHORTWAVE DIGS SOUTHEAST INTO THE WRN STATES OVER THE WEEKEND INTO MORE OF A LONGWAVE TROUGH BY SUNDAY NIGHT. THIS MAY RESULT IN ANOTHER ROUND OF STORMS EARLY NEXT WEEK. OVERALL THE WET PATTERN WILL CONTINUE WITH TEMPERATURES 80 TO 85 FOR HIGHS AND NEAR 60 LOWS. && .AVIATION... CURRENT MCS OVER TO OUR EAST SEEMS TO BE SLOWLY WEAKENING AS REFLECTED BY A DECREASE IN THUNDERSTORM ACTIVITY ON RADAR. THIS MCS WILL BE THE MAIN AVIATION THREAT EARLY THIS MORNING BUT FEEL STORMS WILL CONTINUE TO DIE. THE MAIN AREA OF STORMS IN LOGAN...MCINTOSH... DICKEY AND LAMOURE COUNTIES...AND IN WELLS COUNTY WERE CREATING MAINLY VFR TO OCNL MVFR CEILINGS. BROAD LOW PRESSURE TO THE WEST TODAY WILL MEAN ANOTHER ROUND OF THUNDERSTORMS PROBABLY AFTER 22Z. OTHERWISE A FEW MID CLOUDS AROUND 10,000 FEET EARLY WITH POSSIBLY SOME CUMULUS AROUND 6,000 FEET IN THE AFTERNOON. SPC HAS A SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE DAKOTAS LATER TODAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && CJS/VJ
Hazardous weather outlook, Jun 10, 4:50 AM CDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 450 AM CDT SUN JUN 10 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-111000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 450 AM CDT SUN JUN 10 2007 /350 AM MDT SUN JUN 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE AREA AT GREATEST RISK IS CENTRAL NORTH DAKOTA BETWEEN 4 PM AND MIDNIGHT CDT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM IS LARGE HAIL AND DAMAGING WINDS. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE FROM LATE MONDAY AFTERNOON THROUGH TUESDAY NIGHT. ON MONDAY NIGHT THE GREATEST THREAT WILL EXIST IN WESTERN NORTH DAKOTA...WHILE ON TUESDAY THE THREAT WILL BE FOCUSED IN THE CENTRAL PART OF THE STATE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. A CHANCE OF THUNDERSTORMS CONTINUES THROUGH SATURDAY. RIVER FLOODING WILL CONTINUE FOR SEVERAL DAYS ALONG THE JAMES RIVER AT LUDDEN DAM AND THE MISSOURI RIVER NEAR WILLISTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. WEATHER SPOTTERS SHOULD PREPARE FOR THE POSSIBILITY OF SEVERAL ACTIVATIONS THE NEXT FEW DAYS. CJS/VJ
In the hours before
Local storm report, Jun 11, 12:41 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM HAIL 2 SW FORT YATES 46.07N 100.66W
06/11/2007 E0.75 INCH SIOUX ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 11, 1:00 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
100 AM CDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL 12 SW FORT YATES 45.96N 100.81W
06/10/2007 E0.75 INCH SIOUX ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:57 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 63 min |
| Jun 10, 11:21 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 54 min |
| Jun 11, 12:00 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 60 min |
| Jun 11, 12:19 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 56 min |
| Jun 11, 12:42 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 48 min |
| Jun 11, 1:31 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 23 min |
| Jun 11, 3:14 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 61 min |
| Jun 11, 4:07 PM CDT | Flood Watch | BIS | Adams, Bottineau, Bowman, Burleigh, Dickey, Dunn and 20 more | 43 hr |
| Jun 11, 5:14 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 61 min |
| Jun 11, 5:40 PM CDT | Tornado Warning | BIS | Divide | 35 min |
| Jun 11, 6:15 PM CDT | Tornado Warning | BIS | Divide | 30 min |
| Jun 11, 6:45 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.